Paracetamol is an analgesic and antipyretic. It blocks the synthesis of prostaglandins in the central nervous system by inhibiting cyclooxygenase 1 and cyclooxygenase 2, affecting the centers of pain and thermoregulation. It has no anti-inflammatory effect.
The lack of effect on prostaglandin synthesis in peripheral tissues determines the absence of its negative effect on water-salt metabolism (sodium and water retention) and gastrointestinal mucosa.
Paracetamol is rapidly and almost completely absorbed from the gastrointestinal tract. Binds with plasma proteins by 15%. Paracetamol penetrates the blood-brain barrier.
Less than 1% of the dose of paracetamol taken by a nursing mother penetrates into breast milk. The therapeutically effective plasma concentration of paracetamol is achieved when administered at a dose of 10-15 mg/kg weight.
The elimination half-life is 1-4 hours. Paracetamol is metabolized in the liver and excreted in the urine, mainly as glucuronides and sulfated conjugates, less than 5% is excreted unchanged in the urine.
Neuritis, Migraine, Pain, Flu, Neuralgia (pain along the nerves), Menstrual pain (algodysmenorrhea), Headache, Joint pain (arthralgia), Arthrosis and arthritis, Muscle pain (myalgia), Myalgia (muscle pain), Toothache
Used for rapid relief of headache, including migraine pain, toothache, neuralgia, muscle and rheumatic pain, as well as algodysmenorrhea, pain from injuries, burns; to reduce fever in colds and flu.
The active ingredient:
Paracetamol 500 mg;
solid fat base to produce a suppository weight of 1.25 g
How to take, the dosage
For children aged 1 month to 3 years old rectal suppositories are used, single dose of paracetamol is 15 mg per 1 kg body weight, daily dose – 60 mg per 1 kg body weight of the child. The frequency of use is 3-4 times a day.
For adults and adolescents with the body weight greater than 60 kg a single dose is 0.35-0.5 g, the maximum single dose is 1.5 g 3-4 times a day. The daily dose is 3-4 g.
For children from 6 to 12 years old the maximum daily dose is 2 g in 4 doses.
For children from 3 to 6 years old the maximum daily dose is 1-2 g of paracetamol at the rate of 60 mg per 1 kg of child weight in 3-4 doses.
The drug when taken for a long time increases the effect of indirect anticoagulants (warfarin and other coumarins), which increases the risk of bleeding. Inducers of microsomal oxidation enzymes in the liver (barbiturates, diphenine, carbamazepine, rifampicin, zidovudine, phenytoin, ethanol, flumecinol, phenylbutazone and tricyclic antidepressants) increase the risk of hepatotoxic effects in overdose.
Long-term use of barbiturates reduces the effectiveness of paracetamol.
Ethanol promotes acute pancreatitis.
Microsomal oxidation inhibitors (cimetidine) reduce the risk of hepatotoxic effects. Concomitant use with other non-steroidal anti-inflammatory drugs increases nephrotoxic effect.
The concomitant use of paracetamol in high doses and salicylates increases the risk of kidney and bladder cancer. Diflunisal increases the plasma concentration of paracetamol by 50% – risk of hepatotoxicity.
Myelotoxic drugs increase the manifestation of hematotoxicity of the drug. Metoclopramide and domperidone increase and cholestyramine decreases the absorption rate of paracetamol. The drug may decrease the activity of uricosuric drugs.
Consult your doctor before taking this medicine:
- You have severe liver or kidney disease;
- You are taking anti-nausea and vomiting medications (metoclopramide, domperidone) and blood cholesterol-lowering drugs (cholestyramine);
- You are taking anticoagulants and you need pain medications daily for a long time. Paracetamol may only be taken rarely;
to avoid anti-toxic liver damage, do not take paracetamol with alcoholic drinks, or with people who have a tendency to drink alcohol spirits chronically.
Peripheral blood count and liver function should be monitored during long-term treatment.
- High sensitivity to paracetamol or any other ingredient of the drug
- Severe hepatic or renal impairment
- children (under 3 years)
With caution: Use with caution in benign hyperbilirubinemia (incl.including Gilber’s syndrome), viral hepatitis, alcoholic liver damage, glucose-6-phosphate dehydrogenase deficiency, alcoholism, pregnancy, lactation, old age. The drug should not be taken simultaneously with other paracetamol-containing drugs.
In the recommended doses, the drug is usually well tolerated. Paracetamol rarely causes side effects. Allergic reactions (skin rash, pruritus, urticaria, Quincke’s edema), erythema multiforme exudative (including Stevens-Johnson syndrome), toxic epidermal necrolysis (Lyell syndrome), dizziness, nausea, epigastric pain; anemia, thrombocytopenia, agranulocytosis; insomnia may sometimes be observed. When prolonged use in high doses – increased likelihood of impairment of liver and kidney function, as well as hematopoietic system.
Digestive system disorders: nausea, epigastric pain, increased liver enzymes activity, hepatonecrosis. Endocrine system: hypoglycemia. If unusual symptoms occur, it is necessary to consult a doctor.
The signs of paracetamol overdose are nausea, vomiting, stomach pain, pale skin, anorexia. After a day or two, signs of liver damage are determined. In severe cases liver failure and coma develop. Specific antidote in paracetamol poisoning is N-acetylcysteine.
Symptoms: pale skin, anorexia, nausea, vomiting; hepatonecrosis (severity of necrosis depends directly on the degree of overdose). If overdose is suspected, seek medical attention immediately. Toxic effects of the drug in adults may be observed after taking over 10-15 g of paracetamol: increased “liver” transaminases activity, increased prothrombin time (12-48 hours after intake); clinical picture of liver damage becomes apparent after 1-6 days. Rarely, liver dysfunction develops fulminantly and may be complicated by renal failure (tubular necrosis).
Treatment: the victim should undergo gastric lavage during the first 4 hours of poisoning, take adsorbents (activated charcoal) and consult a physician, the administration of SH-group donators and precursors of glutathione synthesis – methionine in 8-9 hours after overdose and N-acetylcysteine – in 12 hours. The need for additional therapeutic measures (further methionine administration, intravenous N-acetylcysteine administration) is determined depending on the concentration of paracetamol in the blood, as well as on the time elapsed after its administration.
Efferalgan, Cefekon D, Paracetamol, Paracetamol for children, Paracetamol Renewal, Paracetamol, tablets 500 mg 10 pcs
|Conditions of storage|
Store in a dry, protected from light and out of the reach of children, at a temperature not exceeding + 25 ° C.
Buy Paracetamol-Altfarm, rectal 500 mg 10 pcs with delivery to USA, UK, Europe and over 120 other countries.